Alert archive / Maine / High Wind Warnings in 2006

High Wind Warning 10, NWS Caribou, ME

December 1, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Dec 1, 2006, 3:40 PM EST for Hancock County, Washington County, Maine. It took effect at Dec 1, 2006, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2006, 3:40 PM EST (20:40 UTC)
In effect from
Dec 1, 2006, 7:00 PM EST
Expired
Dec 2, 2006, 3:50 AM EST
In force
9 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 012040
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
340 PM EST FRI DEC 1 2006

...STRONG WINDS TO IMPACT THE REGION TONIGHT...

.INTENSE LOW PRESSURE WILL MOVE FROM WESTERN NEW YORK...ACROSS
DOWNEAST MAINE TONIGHT. A NARROW BAND OF STRONG WINDS ARE LIKELY
OVER PARTS OF DOWNEAST COASTAL AND IMMEDIATE INTERIOR SECTIONS OF
MAINE TONIGHT...JUST SOUTH OF THE LOW TRACK.

MEZ029-030-020500-
/O.NEW.KCAR.HW.W.0010.061202T0000Z-061202T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
340 PM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
SATURDAY. 

EAST WINDS OF 20 MPH WILL SHIFT TO A SOUTHERLY DIRECTION...WITH
POTENTIAL GUSTS UP TO 55 MPH. THESE WINDS WILL WILL LIKELY OCCUR
IN A 3 TO 4 HOUR WINDOW TONIGHT...WITH COASTAL LOCATIONS AND THE
OUTER ISLANDS AT GREATEST THREAT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

WINDS OF THIS MAGNITUDE, COUPLED WITH WET GROUND, WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR
SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER
OUTAGES. SOME DAMAGE TO TELEVISION ANTENNAS ARE POSSIBLE. EXPECT
SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

$$

MEZ015>017-020500-
/O.NEW.KCAR.WI.Y.0017.061202T0000Z-061202T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
340 PM EST FRI DEC 1 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
SATURDAY. 

EAST WINDS OF 20 MPH WILL SHIFT TO A SOUTHERLY DIRECTION...WITH
POTENTIAL GUSTS UP TO 45 MPH. THESE WINDS WILL WILL LIKELY OCCUR
IN A 3 TO 4 HOUR WINDOW TONIGHT.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

STUREY
2 follow-up statements
000 
WWUS71 KCAR 020402
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1102 PM EST FRI DEC 1 2006

...STRONG WINDS TO IMPACT THE REGION OVERNIGHT...

.INTENSE LOW PRESSURE WILL MOVE ACROSS DOWNEAST MAINE OVERNIGHT. A
NARROW BAND OF STRONG WINDS ARE LIKELY OVER PARTS OF DOWNEAST
COASTAL AND IMMEDIATE INTERIOR SECTIONS OF DOWNEAST MAINE
OVERNIGHT NEAR AND JUST SOUTH OF THE LOW TRACK.

MEZ029-030-020900-
/O.CON.KCAR.HW.W.0010.000000T0000Z-061202T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1102 PM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

EAST WINDS OF 20 TO 30 MPH WILL BECOME SOUTHWEST OVERNIGHT...WITH
GUSTS UP TO 55 MPH POSSIBLE THROUGH THE EARLY MORNING HOURS.
THE STRONGEST GUSTS SHOULD THEN DIMINISH THEREAFTER. THE IMMEDIATE 
COAST...HIGHER TERRAIN AREAS AND THE OUTER ISLANDS WILL BE MOST
PRONE TO THE STRONGEST GUSTS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR
SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER
OUTAGES. SOME DAMAGE TO TELEVISION ANTENNAS IS POSSIBLE. EXPECT
SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

$$

MEZ015>017-020900-
/O.CON.KCAR.WI.Y.0017.000000T0000Z-061202T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
1102 PM EST FRI DEC 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

EAST WINDS OF 15 TO 25 MPH WILL BECOME SOUTHWEST OVERNIGHT...WITH
GUSTS UP TO 45 MPH POSSIBLE THROUGH THE EARLY MORNING HOURS.
THE STRONGEST GUSTS SHOULD THEN DIMINISH THEREAFTER.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO 
SHRUBBERY...TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES
COULD BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

NORCROSS
000 
WWUS71 KCAR 020850
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
350 AM EST SAT DEC 2 2006

...GUSTY WEST WINDS TO AFFECT NORTH CENTRAL AND DOWNEAST MAINE TODAY...

.GUSTY WEST WINDS WILL DEVELOP ACROSS THE REGION IN WAKE OF INTENSE
LOW PRESSURE MOVING THROUGH THE MARITIMES TODAY. WINDS WILL
INCREASE TO 15 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY
ACROSS THE HIGHER TERRAIN. AS THE LOW CONTINUES TO MOVE
AWAY...WINDS WILL DIMINISH THIS EVENING.

MEZ029-030-022100-
/O.CAN.KCAR.HW.W.0010.000000T0000Z-061202T0900Z/
/O.EXB.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
350 AM EST SAT DEC 2 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUST UP TO 50 MPH
TODAY. AS THE LOW MOVES AWAY...WINDS WILL DIMINISH THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE
BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

MEZ003>006-022100-
/O.NEW.KCAR.WI.Y.0018.061202T1500Z-061203T0000Z/
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
350 AM EST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 45 MPH
ESPECIALLY ACROSS THE HIGHER TERRAIN. AS THE LOW MOVES AWAY...
WINDS WILL DIMINISH THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

MEZ010-011-031-032-022100-
/O.EXB.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
350 AM EST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
ESPECIALLY OVER THE HIGHER TERRAIN TODAY. AS THE LOW MOVES AWAY...
WINDS WILL DIMINISH THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES COULD BE
BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

MEZ015>017-022100-
/O.EXT.KCAR.WI.Y.0017.000000T0000Z-061203T0000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
350 AM EST SAT DEC 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
ESPECIALLY OVER THE HIGHER TERRAIN TODAY. AS THE LOW MOVES AWAY...
WINDS WILL DIMINISH THIS EVENING.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES COULD BE
BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 1, 3:24 PM EST, 16 minutes earlier.

Area forecast discussion, Dec 1, 3:24 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
324 PM EST FRI DEC 1 2006

.SYNOPSIS...
DEEP LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST THIS EVENING AND
TRACK ACROSS DOWNEAST MAINE TONIGHT. THIS SYSTEM WILL BRING A WIDE
VARIETY OF WEATHER TO THE REGION TONIGHT INTO SATURDAY. THE LOW
WILL CONTINUE EAST THROUGH THE MARITIMES SATURDAY INTO SUNDAY AS
COLDER AIR FILTERS IN FROM CANADA.

&&

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
COMPLEX WX SCENARIO HAS PRESENTED QUITE A FEW WX CHALLENGES FOR
THE SHORT TERM PERIOD... FORTUNATELY...12Z MODEL SUITE REMAINS IN
GOOD AGREEMENT AND CONTS TO REMAIN CONSISTENT FROM THE LAST FEW
RUNS. DEEP LOW PRESSURE PROGGED TO TRACK ACROSS NY STATE THIS
EVENING W/ PRIMARY LOW WEAKENING AND TRANSFERRING ITS ENERGY TO A
SECONDARY LOW ALONG THE SRN MAINE COAST BY LATE EVENING. THIS
SYSTEM WILL THEN BECOME THE PRIMARY LOW PRES SYSTEM AS IT DRIVES
FAIRLY RAPIDLY ENE ACROSS SRN NB BY ERLY SAT AND INTO THE
MARITIMES LATE SAT.

VERY STRONG UPPER DYNAMICS ASSOCIATED W/ THIS SYSTEM AS IT IS
BEING DRIVEN BY A 125 KT JET... VERY TNGT THERMAL GRADIENT
ASSOCIATED W/ STORM AS WELL AND THIS WILL HELP PROVIDE PLENTY OF
JUICE FOR THE STORM TO FEED ON AS WELL AS CREATE A VERY COMPLEX
PRECIP PROFILE ACROSS THE FA. LATEST LOW-LVL TEMP PROFILE AS WELL
AS CRITICAL THCKNS VALS SUGGEST ONLY FAR NWRN AREAS TO REMAIN AS
MOSTLY SNOW W/ WNTRY MIX OF SLEET/SNOW AND FZRA ACROSS THE
REMAINDER OF NRN AND NERN AREAS. RAPID TRANSITION ZONE SHOULD TAKE
SHAPE ACROSS CENTRAL AREAS W/ MAINLY LIQUID PRECIP ACROSS OUR
DOWNEAST ZONES. WILL CONT WSW NWRN FA W/ SNOW ACCUMS OF 5 TO 9
INCHES XPCTD ACROSS THE NW HALF OF THE ZN W/ LESSER AMOUNTS OF
SNOW AND MORE SLEET AND FZRA XPCTD SERN HALF. ACROSS ZN
2/3/4...XPCT LGTR SNOW ACCUMS AND MORE SLEET AND FZRA AND W/ FCST
SOUNDINGS SHOWING A PROLONGED PERIOD OF SLEET IN THESE AREAS...
FELT IT PRUDENT TO ISSUE A WSW FOR SLEET ACCUMS OF UP TO ONE INCH
WHICH THO RARE...LOOKS POSSIBLE THIS TIME AS BOTH NAM AND GFS
SOUNDINGS HAVE BEEN ADVERTISING THIS LAST FEW RUNS. THUS...MUCH OF
NRN AND NWRN MAINE WILL BE UNDER WSW INTO SAT... FOR CENTRAL AND E
CENTRAL AREAS...WILL CONTINUE THE WNTR WX ADVISORIES FOR MNLY
SLEET AND FZRA. ATTM...XPCT SLEET ACCUMS TO BE AROUND ONE HALF
INCH W/ ICE ACCUMS OF LESS THAN ONE HALF INCH BUT WILL NEED TO
WATCH THIS AREA CAREFULLY AS IT IS NOT OUT OF THE QUESTION TO SEE
SOME ICING AMOUNTS APPROACH ONE HALF INCH. GIVEN THE RAPID
MOVEMENT OF THIS SYSTEM AND A SYNOPTIC PTRN NOT FAVORABLE FOR
SIGNIFICANT ICING...HAVE OPTED TO STAY W/ JUST AN ADV ATTM...

FURTHER S...ABUNDANT CONVECTION FURTHER SW ACROSS SRN NYS AND WRN
NEW ENGLAND SHOULD PROPAGATE EWRD AND ALTHO SIGNIFICANT WEAKENING
XPCTD BY THE TIME IT REACHES OUR AREA...CAN NOT RULE OUT SOME
ISOLD TSTM ACROSS DOWNEAST AREAS LATER THIS EVE AS THE POTENT LOW
PRES SYSTEM TRACKS THRU. THIS CONVECTION MAY ALSO HELP TO MIX DOWN
SOME STRONG WINDS JUST ABOVE THE SFC AND FOR THIS REASON...HAVE
ISSUED WND ADV FOR INTERIOR DOWNEAST AND A HGH WND WARNING FOR THE COAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE IS EXPECTED TO BUILD TO THE SOUTH OF THE FORECAST
AREA SUNDAY. LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE CAROLINA
COAST SUNDAY NIGHT. THIS LOW IS THEN FORECASTED TO DEVELOP RAPIDLY
AS IT MOVES NORTHEAST...PASSING WELL TO THE SOUTH AND EAST OF THE
GULF OF MAINE AND NOVA SCOTIA BY LATE MONDAY. HIGH PRESSURE WILL
THEN BUILD IN ACROSS THE FORECAST AREA BEHIND THIS LOW TUESDAY.
WEAK LOW PRESSURE WILL MOVE DOWN FROM THE NORTHWEST TUESDAY NIGHT
THEN MOVE ACROSS CENTRAL NEW ENGLAND WEDNESDAY. HIGH PRESSURE WILL
BUILD SOUTH OF NEW ENGLAND THURSDAY INTO SATURDAY. HPC GUIDANCE
WAS USED TO INITIALIZED THE GRIDS FROM MONDAY NIGHT THRU FRIDAY.
ONLY MINOR CHANGES TO THE HPC GUIDANCE WERE MADE TO BETTER FIT
NEIGHBORING OFFICE. SUNDAY INTO MONDAY EVENING: TEMPERATURES...DEW
POINT AND WIND FOR THIS PERIOD WERE GENERATED WITH A MAV/MET
COMBINATION. THE GFS WAS USED FOR WINDS. SKY AND POP GRIDS WERE
CREATED MANUALLY AS WAS THE QPF GRIDS.

&&

.AVIATION /20Z-18Z/...
CONDITIONS WILL REMAIN IFR THRU THE NIGHT IN NORTHERN AREAS AS LOW
PRESSURE MOVE ALONG THE MAINE COAST. IN THE SOUTH KBGR AND KBHB
ARE EXPECTED TO IMPROVE TO VFR CONDITIONS AFTER 09Z AS DRIER AIR
WORKS ITS WAY IN BEHIND THE LOW.

&&

.MARINE...
WILL CONT GLW FOR SAT IN STRONG NWRLY FLOW BEHIND THE DEPARTING
STORM SYSTEM.

LONG TERM: WINDS FROM 12Z SUNDAY THRU MONDAY EVENING WERE CREATED
WITH THE GFS. WINDS FROM MONDAY EVENING THRU TO THE END OF THE
PERIOD WERE INITIALIZED WITH HPC GUIDANCE...HOWEVER THE MONDAY
NIGHT INTO TUESDAY TIME FRAME WAS MODIFIED TO BETTER FIT THE
HIGHER GFS WIND FIELD. FOR SEAS THE WNA WAVE WATCH III WAS USED TO
GENERATE GRIDS. NO MODIFICATIONS WERE MADE...HOWEVER THE WAVE
MODEL MAY BE A LITTLE LOW IN HANDLING THE SWELL FIELD LATER
TUESDAY AS THE WAVE FIELD FROM THE DEVELOPING OFF-SHORE LOW ENTERS
THE GULF OF MAINE. CURRENT SPECTRAL POINT SHOWING ONLY ABOUT 1
FOOT/11 SECONDS THIS TIME FRAME.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 7 AM EST SATURDAY FOR MEZ002>004.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ011-
     031-032.

     WINTER STORM WARNING UNTIL 12 PM EST SATURDAY FOR MEZ001.

     WINTER WEATHER ADVISORY UNTIL 4 AM EST SATURDAY FOR MEZ005-006-
     010.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY FOR
     MEZ015>017.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY
     FOR MEZ029-030.

MARINE...GALE WARNING FROM 5 AM TO 5 PM EST SATURDAY FOR ANZ050.

&&

SHORT TERM/MARINE...KHW
LONG TERM/MARINE...MIGNONE
AVIATION...MIGNONE
Hazardous weather outlook, Dec 1, 3:05 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
305 PM EST FRI DEC 1 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-021100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
305 PM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TONIGHT

LOW PRESSURE OVER WESTERN NEW YORK WILL MOVE NORTHEAST ACROSS
SOUTHERN MAINE TONIGHT. A WINTRY MIX OF SNOW...SLEET AND FREEZING
RAIN CAN BE EXPECTED ACROSS MUCH OF CENTRAL AND NORTHERN MAINE...
IN ASSOCIATION WITH THE LOW. WINTER WEATHER ADVISORIES AND WINTER
STORM WARNINGS HAVE BEEN ISSUED FOR THE AFOREMENTIONED AREAS.
PLEASE REFER TO /PWMWSWCAR/ FOR THE LATEST INFORMATION.

MEANWHILE...A CORRIDOR OF POTENTIALLY DAMAING WIND GUSTS MAY
DEVELOP ACROSS DOWNEAST COASTAL SECTIONS OF MAINE TONIGHT...JUST
SOUTH OF THE LOW PRESSURE TRACK. WIND ADVISORIES AND HIGH WIND
WARNINGS HAVE BEEN ISSUED. PLEASE REFER TO /PWMNPWCAR/ FOR THE
LATEST INFORMATION.

A THUNDERSTORM OR TWO MAY ALSO BE NOTED AROUND OUR REGION...
PARTICULARLY IN THE FAR SOUTH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LEFT OVER SNOW CAN BE EXPECTED OVER NORTHERN MAINE SATURDAY...
WITH A FEW MORE INCHES OF ACCUMULATION. GUSTY WINDS WILL THEN
LIKELY DEVELOP REGION WIDE...AS THE DAY WEARS ON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERD ARE REQUESTED TO REPORT SNOW...SLEET AND FREEZING RAIN
AMOUNTS TONIGHT AND SATURDAY. SPOTTERS ARE ALSO URGED TO REPORT
SIGNIFICANT WIND ISSUES OVER DOWNEAST COASTAL AREAS TONIGHT.

STUREY

In the hours before

Special weather statement, Dec 1, 2:09 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
209 PM EST FRI DEC 1 2006

MEZ001>006-010-011-031-032-012115-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
209 PM EST FRI DEC 1 2006

...WINTRY MIX ACROSS THE REGION...

A MIXTURE OF LIGHT SNOW AND SLEET WILL DEVELOP NORTH OF A LINE
FROM PRESQUE ISLE TO CLAYTON LAKE THROUGH 4 PM.  MEANWHILE...A
MIX OF LIGHT SNOW...SLEET AND FREEZING RAIN WILL BE NOTED OVER
MUCH OF CENTRAL MAINE...ALSO THROUGH 4 PM.

LOOK FOR PRECIPITATION INTENSITIES TO INCREASE AFTER THE MID
AFTERNOON HOURS.

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS...AND
ALSO SLICK SPOTS DEVELOPING ON AREA ROADWAYS.

STUREY

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:50 AM ESTWinter Storm WatchCARAroostook, Piscataquis, Somerset12 hr
Dec 1, 3:50 AM ESTWinter Storm WarningCARAroostook, Piscataquis, Somerset25 hr
Dec 1, 3:50 AM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Washington24 hr
Dec 1, 3:40 PM ESTWind AdvisoryCARHancock, Penobscot, Piscataquis, Washington24 hr

Nearby

High Wind Warnings in Maine, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.